The world's first wiki where authorship really matters (Nature Genetics, 2008). Due credit and reputation for authors. Imagine a global collaborative knowledge base for original thoughts. Search thousands of articles and collaborate with scientists around the globe.

wikigene or wiki gene protein drug chemical gene disease author authorship tracking collaborative publishing evolutionary knowledge reputation system wiki2.0 global collaboration genes proteins drugs chemicals diseases compound
Hoffmann, R. A wiki for the life sciences where authorship matters. Nature Genetics (2008)
 
 
 

Clinical experience in acute overdosage of diphenidol.

BACKGROUND: Diphenidol (Cephadol, Vontrol), an antiemetic agent used in the treatment of vomiting and vertigo, has been reported to cause various adverse effects including drowsiness, hypotension, confusion, hallucination, restlessness, and other antimuscarinic effects. Serious toxic effects might be anticipated after intentional or accidental ingestion. MATERIALS AND METHODS: Retrospective analysis of all case records of the PCC-Taiwan defining diphenidol overdose during 1985-1996. RESULTS: The data of 21 patients with diphenidol overdose were analyzed; 17 were < 3 years old and unintentionally poisoned, in contrast to the suicide attempts by four adults. The average amount of ingestion was 222.5 mg with a range of 25-800 mg. Most patients manifested only transient CNS, cardiovascular, or oculo-facial effects, but four children suffered from severe toxicity after an ingestion of 11.7-80 mg/kg diphenidol. Commonly reported toxicity in diphenidol overdose included facial flush (10), tachycardia, restlessness (6), seizures (4), dyspnea, drowsiness, mydriasis, coma, and fever (3). With supportive therapy, a good recovery was the rule except for one fatality of a 2 1/2-year-old boy who ingested 15 mg/kg diphenidol and presented with recurrent seizures, hypotension, respiratory failure, and coma. CONCLUSIONS: Although not previously reported, accidental diphenidol overdose may result in serious anticholinergic toxicity in children. Treatment is supportive and the therapeutic role of physostigmine in diphenidol poisoning is still unclear.[1]

References

  1. Clinical experience in acute overdosage of diphenidol. Yang, C.C., Deng, J.F. J. Toxicol. Clin. Toxicol. (1998) [Pubmed]
 
WikiGenes - Universities